MAUDE Adverse Event Report: COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25A
Medical Device Problem Codes Difficult to Insert (1316); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a esophagectomy, the sheath was cut to shorten it and, with the white plastic introducer attached, the tube could not be deployed successfully through the otomy due to kinking.The procedure was extended by 15 minutes as attempts were made to unkink the plastic, and another device was used at full length to complete the procedure.No patient complications have been reported as a result of this event.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23846392
Report Number1219930-2025-05897
Device Sequence Number9543789
Product Code GDW
UDI-Device Identifier10884521042872
UDI-Public(01)10884521042872(17)271231(10)N5A2128Y
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K093402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25A
Device Catalogue NumberEEAORVIL25A
Device Lot NumberN5A2128Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/18/2025
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale